Alert archive / Minnesota / River Flood Warnings in 2018
River Flood Warning 82, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Sep 5, 2018, 9:30 PM CDT for Mower County, Minnesota. It took effect at Sep 5, 2018, 11:40 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2018, 9:30 PM CDT (02:30 UTC)
- In effect from
- Sep 5, 2018, 11:40 PM CDT
- Expired
- Sep 6, 2018, 8:12 PM CDT
- In force
- 21 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mower County, MN
The radar
The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River near Lansing (LANM5).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05455940, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
037 WGUS43 KARX 060230 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 930 PM CDT Wed Sep 5 2018 .Minor flooding expected along the Cedar River at Lansing. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC099-061430- /O.NEW.KARX.FL.W.0082.180906T0440Z-180907T0112Z/ /LANM5.1.ER.180906T0440Z.180906T0600Z.180906T0712Z.NO/ 930 PM CDT Wed Sep 5 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Cedar River at Lansing. * until Thursday evening. * At 8:30 PM Wednesday the stage was 17.8 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 18.1 feet by Thursday morning. The river will fall below flood stage later Thursday morning. * Impact...At 18.0 feet...Minor lowland flooding begins. && LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297 4385 9304 $$ CA
1 follow-up statement
430 WGUS83 KARX 060821 FLSARX Flood Statement National Weather Service La Crosse WI 321 AM CDT Thu Sep 6 2018 .Flood warning continues along the Cedar River at Charles City. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC099-060851- /O.CAN.KARX.FL.W.0082.000000T0000Z-180907T0112Z/ /LANM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 321 AM CDT Thu Sep 6 2018 The Flood Warning is cancelled for The Cedar River at Lansing. * At 2:30 AM Thursday the stage was 17.7 feet. * Flood stage is 18.0 feet. * Forecast...The river crested below flood stage at 17.8 feet. The river will continue to fall to 13.5 feet by Friday morning. $$ IAC067-062320- /O.EXT.KARX.FL.W.0075.180906T1052Z-180908T0730Z/ /CCYI4.1.ER.180906T1052Z.180907T0000Z.180907T1330Z.NO/ 321 AM CDT Thu Sep 6 2018 The Flood Warning continues for The Cedar River at Charles City. * until late Friday night...Or until the warning is cancelled. * At 2:30 AM Thursday the stage was 9.6 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 14.3 feet by this evening. The river will fall below flood stage by Friday morning. * Impact...At 14.0 feet...Bracket Street is closed. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ MNC099-060851- /O.CAN.KARX.FL.W.0076.000000T0000Z-180906T2111Z/ /TRCM5.1.ER.000000T0000Z.180905T2230Z.000000T0000Z.NO/ 321 AM CDT Thu Sep 6 2018 The Flood Warning is cancelled for The Turtle Creek Near Austin 3NW. * At 2:30 AM Thursday the stage was 10.2 feet. * Flood stage is 10.5 feet. * Forecast...The river crested below flood stage at 10.4 feet. The river will continue to fall to 7.3 feet by Friday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:35 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 5, 6:35 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 635 PM CDT Wed Sep 5 2018 .SHORT TERM...(This evening through Thursday) Issued at 307 PM CDT Wed Sep 5 2018 Latest 20z surface analysis indicates cold front extending from southern Ontario Canada into southern Iowa and high pressure over the Northern Plains and southern Canadian prairies. Along the cold front...showers were occurring along the front per mosaic radar. Visible satellite imagery showed clouds along the surface front back into southeast Minnesota...much of Iowa and Wisconsin. the 05.12z GFS/ECMWF/NAM are in good agreement in building surface ridge into the Upper Great Lakes Region tonight into Thursday. This will advect drier airmass and slightly cooler temperatures into the forecast tonight into Thursday. Skies should clear from north to south tonight and become mostly sunny for the Thursday. High temperatures are expected slightly below normal with highs rising into the upper 60s to middle 70s. .LONG TERM...(Thursday night through Wednesday) Issued at 307 PM CDT Wed Sep 5 2018 Next concern is potential for fog across the area Thursday night. The deterministic models are in good agreement in building the center of the surface ridge over the forecast area. With light winds and clear skies...a strong inversion develops after 06z Friday. With boundary layer moistening...areas fog will be possible to develop in low lying areas and river valleys. Saturday night through Wednesday...Main forecast concerns are shower and thunderstorm possibilities Sunday into Monday. The 05.12z GFS/ECMWF/GEM are in decent agreement with developing west to east zonal flow aloft through the period. The deterministic models suggest shortwave trough and remnants of Gordon to track into the Great Lakes Region Sunday into Monday. With vertical motion and moisture convergence associated with the shortwave trough/remnants of Gordon west and southeast of forecast area. At this time...do not expect any showers or thunderstorms across the forecast area Sunday into Monday. With surface ridge in control over the Great Lakes Region. This will provide dry weather across the forecast area Tuesday into Wednesday. Temperatures are expected to be near to slightly above normal Monday into Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 622 PM CDT Wed Sep 5 2018 Stubborn low cloud deck continues to slowly shift east and should clear both TAF sites by 06z, leaving VFR conditions for the remainder of the TAF period. Otherwise, generally light surface winds from the northeast will persist through the TAF period. Surface winds overnight should remain high enough to hold off any fog development tonight. && .HYDROLOGY... Issued at 307 PM CDT Wed Sep 5 2018 Minor to major flooding is occurring or forecast to occur along several rivers across the forecast area. Rivers are expected to crest over the next couple of days. See the latest river flood statements for the latest forecast information. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DTJ LONG TERM...DTJ AVIATION...DD HYDROLOGY...DTJ
Hazardous weather outlook, Sep 5, 1:17 PM CDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 117 PM CDT Wed Sep 5 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 117 PM CDT Wed Sep 5 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight High water levels and some flooding will continue on area rivers through tonight. Please visit weather.gov/lacrosse for the latest river levels and forecasts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Lawrence
Nearby
River Flood Warnings in Minnesota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.